Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Need more advice plz

nurselynnaiennurselynnaie Posts: 167
edited 06/11/2012 - 8:57 AM in Pain Management
Hello everyone, I hope everyone is feeling less pain as you read this so you can focus and give me good advice:) J/K
My PM doc started me on the fentanyl patch 25 mcg then added another 12 mcg change every three days he also increased my cymbalta from 60mg to 90 mg this has been since the end of Sept. Well I think something is making me go a little crazy. Maybe a lot crazy, I am so irritable I do not think I talk to my husband anymore I think I am automatically responding to him with an aggravated irritated toned well my kids they get a nasty voice to if they try to talk to me, my 12 year old said to me the other day as he started crying Mom I do not know what to say to you nothing is right and he walked out side to cry alone... what kind of mother am I?? I am /was a very laid back mother didn't expect much from the kids besides good grades a little help around the house and for them to make the right choices as long as they did that I was never irritated or mean.
I cry and when I say I cry I mean I cry for no reason when my husband says what are you crying for the tears stream faster and more and all I can say is plz do not ask me I do not know and if you try to talk to me about it I am going to keep crying.
That has happened a couple times last week and a few times this week ... I feel depressed which is normal for me with the pain, I am very much a product of my environment it plays a role on my mood and behavior. When my pain is bad I am very depressed and when it is good not so much. The PM i see said they do not treat breakthrough pain so the patch has to work, I really do not understand PM i thought was pain management and mine has not been managed at all since all this started. SO along with the miserable mood changes miserable sweats the break through pain that I can do nothing about, I am making my family miserable.
DO THINK this could be because of the medications, here is the kicker....
I am afraid to say anything to the PM doctor for fear that he will say I need to see a shrink which I have no problem seeing as you all know I sure can ramble , with my big mouth an hour would fly by, I am afraid though that he will try to take my pain medication away and say he can not help me since he does not do other medications. They help when they help so I do not want to lose what little relief I get
Any Ideas ? AM I Paranoid? lol Oh I hope not....
They put so many laws and restrictions on pain medications in NY ... it makes it so scarey for those of us who are in pain all the time. I hate to be afraid to say the truth, because someone might take it wrong and I might lose what little relief I get.
I am a nurse and I have seen it, Doctor or nurse will say, they just want a different medication they are drug seeking and yes some of them were and it was hard to pick em out, but they were usually the ones who looked high if you think about it when people are using medication for treatment they do not look stoned.
Sorry for the rammpage but I was reading stuff on here and it just made me think, must of been thinking too hard tho, I am sweating like a pig gotta go change... thanks in advance for all your thoughts and help


  • Do you think the mood changes happened when he increased your Cymbalta to 90 mg? I take 60mg a day and seem to manage my emotions alright but hear some anti-depressants may make you worse. They usually just change one med at a time to see if there's a difference with that med or the other one right?

    I understand the fear of being taken down in your pain meds. I asked my Dr. to decrease Oxycontin down from 120 to 80 then 60mg then when I asked for an increase she got upset! and I was the one to ask for a decrease.

    Do you feel more depressed because you may want to get the Cymbalta reassessed but they usually decrease it a little at a time. I used to be on Cymbalta 120mg but it didn't make me feel better than I went down to 60mg. Take care and let your Dr. know if you feel any worse or you can't adjust to the side effects. Take care, Charry
    DDD of lumbar spine with sciatica to left hip,leg and foot. L4-L5 posterior disc bulge with prominent facets, L5-S1 prominent facets with a posterior osteocartilaginous bar. Mild bilateral foraminal narrowing c-spine c4-c7 RN
  • Another extra post...
    DDD of lumbar spine with sciatica to left hip,leg and foot. L4-L5 posterior disc bulge with prominent facets, L5-S1 prominent facets with a posterior osteocartilaginous bar. Mild bilateral foraminal narrowing c-spine c4-c7 RN
  • It is not the Cymbalta, I know that it is best to start medications one at a time so I waited to start the cymbalta since I was already on 60 mg and was instructed to stop all pain medications and start the patch. In fact I just started the Cymbalta increase about 4 days ago, so I am hoping it will work.
    Doesn't seem to be, but I know it needs more time.
    We had to go somewhere yesterday and my husband of two months says , I do not know if I can stand being in a car with you that long when I looked at him he said thats how bad it is, we were gonna be in the car not even an hour tops.
    I do not know where to turn right now.
    I hope you have a great day today.
  • I am going to the doctor Nov 1st.... so We will see the NP that I spoke with at PM said it sounds like I am having a reaction to the Opioid in the patch. She said there were other alternatives so I hope she is right because I really do not want to give up what little relief I have then again I hate how I am right now ...
    Thanks Charry
  • Cymbalta, Lyrica, and Savella, made me so irritable and forgetful! I even went to get tested for memory loss! It turned out that after I had been off those drugs for a few months, the irritability and fog went away.
Sign In or Register to comment.